Dunford–Schwartz theorem

From Wikipedia, the free encyclopedia
  (Redirected from Dunford-Schwartz theorem)
Jump to: navigation, search

In mathematics, particularly functional analysis, the Dunford–Schwartz theorem, named after Nelson Dunford and Jacob T. Schwartz states that the averages of powers of certain norm-bounded operators on L1 converge in a suitable sense.[1]

Statement of the theorem[edit]

The statement is no longer true when the boundedness condition is relaxed to even .[2]

Notes[edit]

  1. ^ Dunford, Nelson; Schwartz, J. T. (1956), "Convergence almost everywhere of operator averages", Journal of Rational Mechanics and Analysis, 5: 129–178, MR 77090 .
  2. ^ Friedman, N. (1966), "On the Dunford–Schwartz theorem", Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete, 5 (3): 226–231, MR 220900, doi:10.1007/BF00533059 .